MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-5-20-HX-SS |
| Medical Device Problem Codes |
Stretched (1601); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Vascular Dissection (3160)
| Date of Event |
03/22/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that the an axium prime coil became stretched and prematurely detached.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the posterior communicating artery.The max diameter was 6mm, and the neck diameter was 3mm.The patient's vessel tortuosity was normal.The access vessel was the femoral artery.It was reported that in the process of pushing the coil, when adjusting the position of the coil, the coil was stretched and broke/prematurely detached.A solitaire stent was used to grab the spring wire.The coil and the microcatheter were replaced.The pushwire was not bent or broken, and there had been no friction/difficulty during delivery.The coil had been repositioned 3 times.No detachment attempts had been made.The physician did not rotate the delivery pusher during the procedure, and a continuous flush had been administered. when grasping for the stretched spring coil, the internal carotid artery appeared dissected.No additional medical or surgical intervention was required, and the patient did not experience any injury. the devices were prepared and flushed according to the instructions for use (ifu).Ancillary devices include an echelon microcatheter.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that there were no issues that resulted in the damage that was found.
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the pushwire was returned for evaluation inside of a biohazard bag and a shipping box.There was no implant coil returned with the pushwire.¿ visual inspection/damage location details: the implant coil appeared to be detached from the pushwire.The shield coil was intact, with no damage.The coin was not present against the lumen stop as it was pulling back.The pusher was found broken at the distal break indicator (manual detachment location); it appeared that the manual detachment was attempted at this location.The break indicator, ai and coupler tubing were found missing from the pushwire and not returned.All other subassemblies appeared to be normal, and no other anomalies were observed.¿ testing/analysis: under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations (0.077mm @ 0.063mm; measured 0.087mm @ 0.127mm; measured 0.095mm @ 0.275mm) and found to be within specifications.The inner diameter of the lumen stop, and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00285¿ and found to be within specification.The retainer ring inner diameter (id) was measured to be 0.00459¿ and found to be within specification.¿ conclusion: based on the analysis performed, the axium prime coil was not confirmed to have "coil stretch" as the pushwire was returned without the implant coil.The root cause could not be determined.Possible causes include vessel tortuosity, resistance during delivery, lack of continuous flush, difficulty navigation, and re-positioning.However, axium prime coil was confirmed to "premature detachment" issue as the pushwire was returned with the implant coil already detached from the pushwire.Based on the returned device, there was evidence of manual detachment as the pushwire was found broken at the manual detachment location with the coin pulled back from the lumen stop.Pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.There was no non-conformance to specification identified that that led to the premature detachment issue.Since the implant coil, break indicator, ai and coupler tubing were not returned; any contribution of the implant coil, break indicator, ai and coupler tubing to the reported issues could not be determined.Event related to regulatory report: 2029214-2022-01083 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.